Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Asymptotic theory of filtering for linear operator equations with discrete noisy data


Authors: C. W. Groetsch and C. R. Vogel
Journal: Math. Comp. 49 (1987), 499-506
MSC: Primary 65J10; Secondary 49D15, 65R20
MathSciNet review: 906184
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider Fredholm integral equations of the first kind with continuous kernels in which the data is discretely sampled and contaminated by white noise. A sufficient condition for the convergence of general filtering methods applied to such equations is derived. The condition in essence relates the decay rate of the singular values of the integral operator to the shape of the filter function used in the regularization method. Specific illustrations of the condition are given for Tikhonov regularization, the truncated singular value decomposition, and Landweber iteration.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J10, 49D15, 65R20

Retrieve articles in all journals with MSC: 65J10, 49D15, 65R20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0906184-2
PII: S 0025-5718(1987)0906184-2
Article copyright: © Copyright 1987 American Mathematical Society